Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Ezetrol Side Effects Update

The Summary of Product Characteristics for Ezetimibe (Ezetrol) has been updated recently following notification of some rare adverse events in patients taking this drug.

There have been reports of myopathy and rhabdomyolysis, most of these were in patients who were also taking a statin although some were on monotherapy with Ezetimibe.

Additionally, hepatitis has been reported as well as interactions with Warfarin and Ciclosporin.

Action: Patients on Ezetimibe should be informed to notify a clinician of any unexplained muscle pain or weakness. If myopathy is suspected then all drugs likely to be causal should be stopped (including statins and Ezetimibe).

Patients who are on Warfarin or Ciclosporin should be carefully monitored (for INR and therapeutic blood level respectively) during treatment with Ezetimibe.

Share 'Ezetrol Side Effects Update' on Email Share 'Ezetrol Side Effects Update' on Delicious Share 'Ezetrol Side Effects Update' on Digg Share 'Ezetrol Side Effects Update' on Facebook Share 'Ezetrol Side Effects Update' on Google+ Share 'Ezetrol Side Effects Update' on reddit Share 'Ezetrol Side Effects Update' on StumbleUpon Share 'Ezetrol Side Effects Update' on Twitter

atomic-wealth

7 Comments to “Ezetrol Side Effects Update”

  1. I had a quad bypass in 1999 and was on Lipitor for 6 or 7 years and had bad shin and foot joint pain. So, I went on zocor 40mg for 6 years and started to have bad pain in my joints knee arms shoulders and hand joints, started falling asleep and feeling tired all the time with a overall feeling of being unwell. I am 62 so I took myself off the zocor for the last month and I am starting to feel a little better my joints aren't as pain full as before except for my left shoulder and arm and left hand joints.

    Comment by Geoff Dalton — October 27, 2013 #
    Reply

  2. I too have been on Ezetrol for over 2 years. Got so I could not walk any distance without a stick. My wife read about people having hip problems with this drug on google.I stopped taking it 3 weeks ago. Now am able to walk no pains in my hips.

    Comment by Jack Fernihough — July 7, 2013 #
    Reply

    1. @Jack,

      I'm pleased to hear that you are getting more mobile. Make sure you let your doctor know about this too though.

      Comment by Matthew Robinson — July 7, 2013 #
      Reply

  3. [...] Prescribing Advice for GPs » Ezetrol Side Effects Update – The Summary of Product Characteristics for Ezetimibe (Ezetrol) has been updated recently following notification of some rare adverse events in patients taking this drug. There have been reports of myopathy and rhabdomyolysis, most of these … [...]

    Pingback by Cardiomyopathy | Myopathy Symptoms Help And Support — September 10, 2011 #
    Reply

  4. If you suspect that any problem is related to your medication it is always worth chatting this through with your doctor to see if you can trial stop the medication to see if the problem resolves.

    If it doesn't change you'll know it's not the drug and can continue to take it from a more reassured understanding and even if it does improve it is worth trying the medicine again to see if the problem returns. Only if it does return the same as before is it worth considering an alternative.

    Comment by Matthew Robinson — August 26, 2008 #
    Reply

  5. I also have been on this drug for 2 years and have started to get very bad hip and knee pains had x-rays no bone degeneration doctor puzzled but at my suggestion I am having a break from this drug for a month been off it 3 weeks and there seems to be a little improvement I dont think I will be taking it again. I am 67

    Comment by S.attenborrow — August 25, 2008 #
    Reply

  6. I have been taking this for 2 years and in the last few months have had hip pains (not all the time) Doctor didnt seem to think it was a problem perhaps age - I am 65 and only take osteopororosis monthly tablet.

    Bit worrying re hip pain - intermittent.

    Comment by S Avoth — August 24, 2008 #
    Reply

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,658 spam comments.

atomic-wealth
fond-illness
summer